Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 31, 2022, 3:42 AM CDT for Washington County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 3:42 AM CDT (08:42 UTC)
- Expired
- Mar 31, 2022, 4:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
175
WFUS52 KTAE 310842
TORTAE
FLC133-310915-
/O.NEW.KTAE.TO.W.0020.220331T0842Z-220331T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
342 AM CDT Thu Mar 31 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Washington County in the Panhandle of Florida...
* Until 415 AM CDT.
* At 341 AM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Vernon, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Washington County, including the following
locations... Red Head, Spring Hollow, Greenhead and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3052 8586 3063 8556 3044 8556 3044 8585
TIME...MOT...LOC 0841Z 255DEG 27KT 3048 8582
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
11-MM2 follow-up statements
866
WWUS52 KTAE 310855
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
355 AM CDT Thu Mar 31 2022
FLC133-310915-
/O.CON.KTAE.TO.W.0020.000000T0000Z-220331T0915Z/
Washington FL-
355 AM CDT Thu Mar 31 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR EAST
CENTRAL WASHINGTON COUNTY...
At 355 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Vernon, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Spring Hollow and Greenhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3057 8571 3062 8556 3050 8556 3050 8570
TIME...MOT...LOC 0855Z 250DEG 32KT 3053 8567
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
11-MM015
WWUS52 KTAE 310913
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
413 AM CDT Thu Mar 31 2022
FLC133-310923-
/O.EXP.KTAE.TO.W.0020.000000T0000Z-220331T0915Z/
Washington FL-
413 AM CDT Thu Mar 31 2022
...THE TORNADO WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL EXPIRE
AT 415 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 700 AM CDT for the Panhandle
of Florida.
LAT...LON 3057 8571 3062 8556 3050 8556 3050 8570
TIME...MOT...LOC 0913Z 255DEG 27KT 3056 8552
$$
11-MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 12:36 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 12:36 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
136 AM EDT Thu Mar 31 2022
.AVIATION...
[Through 06Z Friday]
A line of strong to severe thunderstorms will sweep across
the terminals through this morning. Preceding the storms,
expect LLWS, with cigs gradually lowering to MVFR/IFR. The
storms are expected to reach TLH 12-14z, and should be most
intense for terminals west of TLH, where gusts in excess
of 50 knots are possible. Expect a brief period of LIFR in
association with the storms. Outside of thunderstorms,
southerly winds gusting around 30 kts will veer to westerly
and gradually decrease with the passage of a cold front today.
&&
.PREV DISCUSSION [907 PM EDT]...
.NEAR TERM [Through Thursday]...
A line of potent severe thunderstorms is now crossing the
Mississippi River into the state of MS. This line will reach NW
FL and SE AL during the overnight hours. When it reaches our
service area, this line will be moving into a weakly to moderately
unstable air mass. However, wind fields will be screaming, in
response to a deepening low center moving across the Mid-South and
Ohio Valley. 1000-500 mb bulk shear will run in the 50-70 knot
range. A southerly low- level jet of 50-60 knots will develop
after sunset, overtopped by SW 500 mb flow of 55-70 knots. The
strength of shear will really be incredible, and the overlap of
weather parameters favorable to tornadoes is substantial over our
Central Time Zone counties. The main line of storms will be
capable of embedded tornadoes, but any discrete thunder cells that
form in advance of the line will be capable of becoming powerful
supercell storms in their own respect.
Overall, the line of storms will lose its worst punch as it
crosses the Chattahoochee and Apalachicola Rivers around sunrise,
but some severe storms remain possible. Daytime heating on
Thursday could cause some re-formation of storms along the I-75
corridor in south Georgia around mid-day. Otherwise, the main line
will sag south through the southeast Big Bend in the afternoon.
Upper level support will be orphaning the storms at that point, so
weakening will continue for storms further south.
The SPC Moderate Risk now clips our far western counties, meaning
Coffee and Geneva in Alabama, and Walton, Holmes in Florida.
Enhanced Risk extends east to the near Chattahoochee and
Apalachicola Rivers. The recent Day 2 outlook update modestly
increased tornado probabilities into the Eastern Time Zone after
sunrise on Thursday morning.
Other concerns will be with high surf along the south-facing
coast. Swimmers, just stay out of the water. Surf heights around
10 feet are nothing to mess with.
Coastal flooding is a concern, with moderate coastal flooding
expected east of Apalachicola to the mouth of the Suwanee River.
See hydro section for more details.
In closing, folks in the Central Time Zone should ensure you have
a way to get warnings during the overnight hours tonight. Leave
your weather radio on, and/or leave off the Do Not Disturb feature
on your phone.
.SHORT TERM [Thursday Night Through Friday Night]...
The line of strong to severe thunderstorms will continue to track
east through our eastern counties into the SE Big Bend Thursday
night. The severe threat will diminish through the night Thursday
into Friday. The cold front behind the line of storms is expected to
slow as it makes its way through the SE Big Bend into the peninsula.
This will allow for showers to linger on Friday, mainly over the
marine areas. Low temperatures on Thursday night will mostly be
in the mid 50s, and low 50s in our GA and AL counties. But, highs
Friday will warm up to the low 70s in AL and GA, with mid- upper
70s for the FL panhandle and SE Big Bend. Precip Thursday night
will have moved to the SE Big Bend, where PoPs max at 70% in the
extreme SE Big Bend but being less than 20% from Tallahassee to
Valdosta line and west/northwest.
.LONG TERM [Saturday Through Wednesday]...
We will be in between major systems this weekend, allowing for
more benign weather. A few shortwave troughs will be passing
through which may allow for showers to develop, mainly south of
I-10. Mid and upper level ridging will build for Sunday and
Monday. Our next storm system will develop ahead of an upper level
shortwave trough Tuesday and push into our region through the end
of the Long Term. Forecast certainty is only medium at this point
given that it's a week away.
We can expect a gradual warming into the upper 70s/low 80s over the
weekend into the start of the work week. PoPs will be higher this
weekend ranging from 30% around I-10 and increasing to 60% over our
marine zones for Saturday. It will clear out to the east through the
day on Sunday. Moisture return will begin to increase Monday evening
into Tuesday. PoPs begin to increase Monday evening with a 70%
chance for most of the Tri-State region Tuesday through Wednesday.
.MARINE...
Buoy 42039 has recently been gusting over gale-force, and Buoy
42036 saw its seas rise quickly to 8 feet. Conditions are
currently deteriorating over the waters.
Southerly breezes will continue to strengthen through
tonight, reaching near-gale levels with frequent gale-force
gusts. Significant wave heights will peak at over 12 feet west of
Apalachicola. A intense squall line of thunderstorms will cross
the waters late tonight and Thursday morning, followed by a cold
frontal passage on Thursday afternoon and evening. The front will
then stall south of the waters this weekend, and a weak wave of
low pressure will ride east across the Gulf on Saturday.
.FIRE WEATHER...
With windy conditions still in place tonight, avoid those back
yard burns until after it rains early Thursday.
Late tonight and Thursday, an intense line of thunderstorms will
cross the districts, likely producing some wind damage. The
greatest risk of downed trees will be over Southeast Alabama and
Northwest Florida. A widespread wetting rain is also expected.
A slow-moving cold front will cross the districts on Thursday. RH
values are only expected to drop into the 40-50% range behind the
front on Thursday and into the 30-40% range on Friday. Winds will
become more manageable on Friday and through the weekend behind
the cold front areawide.
.HYDROLOGY...
Moderate coastal flooding is expected through Thursday east of
Apalachicola, while minor coastal flooding is expected from
Apalachicola westward.
The strong ongoing southerly winds will continue into early
Thursday, pushing water into Apalachee Bay. Peak water levels are
expected with the overnight high tide around 2-4 am ET Thursday
and again between 2-4pm ET Thursday afternoon. Model guidance
suggests the potential of 2-4 feet above mean higher high water,
which is a good approximation of inundation along the immediate
coast. In fact, the 12z PETSS guidance favors inundation of MHHW
of greater than 3 feet inundation at the head of the bay.
Approaching storm system is expected to move through the region
late tonight and into Thursday. The heaviest precipitation is
expected to be across southeast Alabama and Northwest Florida.
Even so, this system is expected to be moving fairly quickly,
limiting widespread rainfall totals to 1-2 inches, with isolated
heavier amounts near 4 inches possible. Given recent wet
conditions some isolated flash flooding is possible, but these
amounts are unlikely to lead to riverine flooding.
Later this weekend a secondary wave of low pressure will develop
along the stalled frontal boundary in the Gulf. This system could
lead to some rainfall, mainly south of I-10. However, the odds of
heavy rainfall are decreasing.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 54 77 51 79 / 90 10 0 10 40
Panama City 75 56 74 55 74 / 70 0 0 10 40
Dothan 78 49 72 48 75 / 30 0 0 0 20
Albany 79 51 74 48 77 / 90 0 0 0 20
Valdosta 77 55 76 51 79 / 90 10 0 0 30
Cross City 79 60 79 55 78 / 80 50 10 10 50
Apalachicola 74 57 74 56 73 / 90 10 0 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 8 PM EDT this evening for Coastal
Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla.
Wind Advisory until 8 AM EDT /7 AM CDT/ this morning for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Friday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 8 AM EDT this morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 7 AM CDT this morning for Coffee-Dale-Geneva-
Henry-Houston.
GM...Gale Warning until 8 PM EDT this evening for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
Gale Warning until 1 PM CDT this afternoon for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...LF
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Mar 31, 3:34 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 AM EDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 1 NW CAIRNS AAF 31.28N 85.72W
03/31/2022 M45 MPH DALE AL AWOS
AWOS STATION KOZR OZARK CAIRNS AAF.
0413 AM TSTM WND GST LOWE ARMY HELIPORT 31.35N 85.75W
03/31/2022 M51 MPH DALE AL AWOS
AWOS STATION KLOR FORT RUCKER.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:16 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 89 min |
| Mar 31, 1:23 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 2:31 AM CDT | Tornado Warning | TAE | Walton | 29 min |
| Mar 31, 2:37 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 83 min |
| Mar 31, 2:52 AM CDT | Tornado Warning | TAE | Walton | 38 min |
| Mar 31, 3:54 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 96 min |
| Mar 31, 4:03 AM CDT | Tornado Warning | TAE | Jackson, Washington | 27 min |
| Mar 31, 4:20 AM CDT | Tornado Warning | TAE | Bay, Washington | 25 min |
| Mar 31, 4:23 AM CDT | Tornado Warning | TAE | Jackson | 23 min |
| Mar 31, 4:36 AM CDT | Tornado Warning | TAE | Bay | 24 min |
| Mar 31, 4:43 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 5:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty | 83 min |
| Mar 31, 5:29 AM CDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 61 min |
| Mar 31, 5:52 AM CDT | Flash Flood Warning | TAE | Bay | 113 min |
| Mar 31, 6:19 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 6:42 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 93 min |
| Mar 31, 7:54 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Leon, Liberty, Wakulla | 96 min |
| Mar 31, 9:03 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 11:48 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 12:09 PM CDT | Special Weather Statement | TAE | Jefferson | 36 min |
| Mar 31, 2:24 PM CDT | Special Weather Statement | TAE | Dixie | 51 min |
| Mar 31, 5:07 PM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 37 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.